Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 21, 2011, 6:39 PM EDT for Cass County, Saint Joseph County, Michigan; Elkhart County, Indiana. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 21, 2011, 7:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:12 PM EDT | TSTM WND DMG | Centreville, MI | TREE AND POWER LINE DOWN. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
258
WUUS53 KIWX 212239
SVRIWX
INC039-MIC027-149-212345-
/O.NEW.KIWX.SV.W.0119.110621T2239Z-110621T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
WESTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
NORTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
3 MILES SOUTH OF BRISTOL...OR 6 MILES NORTHEAST OF DUNLAP...AND
MOVING NORTH AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BRISTOL AND MIDDLEBURY...
WHITE PIGEON...
CONSTANTINE...
THREE RIVERS AND CENTREVILLE...
MARCELLUS...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UNION...
MOTTVILLE...SHAVEHEAD LAKE...JONES...COREY LAKE...CLEAR LAKE...
HOWARDSVILLE...FISHERS LAKE...MOORE PARK...FLOWERFIELD AND MENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4208 8539 4176 8564 4176 8566 4172 8566
4169 8568 4159 8578 4164 8592 4176 8598
4208 8592
TIME...MOT...LOC 2239Z 201DEG 23KT 4168 8581
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
458 WWUS53 KIWX 212313 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 713 PM EDT TUE JUN 21 2011 INC039-212321- /O.CAN.KIWX.SV.W.0119.000000T0000Z-110621T2345Z/ ELKHART IN- 713 PM EDT TUE JUN 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELKHART COUNTY IS CANCELLED... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4180 8562 4182 8575 4208 8592 4208 8539 TIME...MOT...LOC 2311Z 201DEG 23KT 4191 8568 $$ MIC027-149-212345- /O.CON.KIWX.SV.W.0119.000000T0000Z-110621T2345Z/ ST. JOSEPH MI-CASS MI- 713 PM EDT TUE JUN 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHEASTERN CASS AND WESTERN ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES NORTH OF CONSTANTINE...OR ABOUT 4 MILES SOUTHWEST OF THREE RIVERS...AND MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... THREE RIVERS...CENTREVILLE...MARCELLUS...CLEAR LAKE... HOWARDSVILLE...FISHERS LAKE...MOORE PARK...FLOWERFIELD AND MENDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...WITH MULTIPLE REPORTS OF DOWNED TREES ACROSS NORTHWEST ELKHART COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4180 8562 4182 8575 4208 8592 4208 8539 TIME...MOT...LOC 2311Z 201DEG 23KT 4191 8568 WIND...HAIL 60MPH 1.00IN $$ NG
787 WWUS53 KIWX 212336 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 736 PM EDT TUE JUN 21 2011 MIC027-149-212347- /O.EXP.KIWX.SV.W.0119.000000T0000Z-110621T2345Z/ ST. JOSEPH MI-CASS MI- 736 PM EDT TUE JUN 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS AND WESTERN ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN WILL EXPIRE AT 745 PM EDT... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4180 8562 4182 8575 4208 8592 4208 8539 TIME...MOT...LOC 2337Z 201DEG 23KT 4206 8560 $$ NG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:59 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 2:59 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 259 PM EDT TUE JUN 21 2011 .SHORT TERM...LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT STACKED/FILLING LOW WILL MEANDER EWD FROM NEAR NORTHWEST IOWA THIS AFTN TO CENTRAL WI BY LATE WEDNESDAY. MOIST/UNSTABLE SOUTHWESTERLY FLOW ON THE SOUTHEASTERN FRINGE OF THIS FEATURE WILL SUPPORT AN ACTIVE PERIOD WITH OPPORTUNITIES FOR CONVECTION. WEAK AREA OF LOW LVL SPEED CONVERGENCE ACROSS ILLINOIS...PER 925/850 HPA AREA PROFILERS...SHOULD CONTINUE ITS PROPAGATION NEWD INTO THE FA LATER THIS AFTN AND EVE. IT IS THIS FEATURE...A WEAK CONVECTIVELY MODIFIED MID LVL IMPULSE OVER SRN IL...AND AN APPROACHING LEFTOVER MCV OVER SE MO THAT SHOULD PROVIDE THE TRIGGER FOR LATE AFTN AND EVE SCT CONVECTION. MOISTURE AND INSTABILITY NOT A PROBLEM THIS GO AROUND WITH LOW LVL THETA-E RIDGE OVERHEAD SUPPORTING SBCAPE/S NEAR 4000 J/KG. MORNING 700 HPA CAP HAS BEEN NEARLY ERODED BY EXIT OF EML AND SFC HEATING AS TEMPS HAVE RISEN TO PROGGED CONVECTIVE TEMPS. WOLCOTT PROFILER SHOWING RELATIVELY LIGHT UNIDIRECTIONAL SW FLOW AND MARGINAL DEEP LAYER SHEAR ON THE ORDER OF 25-30 KNOTS IN THE WEST...LESS THAN 25 KNOTS EAST. THIS HIGH INSTABILITY/LOW SHEAR ENVIRONMENT IS MAINLY SUPPORTIVE OF PULSE STORMS...WITH ISOLATED WIND DAMAGE THE MAIN THREAT FROM PRECIP LOADING. LARGE HAIL WILL BE HARDER TO COME BY GIVEN SUCH A WARM/MOIST THERMAL PROFILE. PWATS NEAR 1.7 INCHES...DEEP WARM CLOUD LAYER...AND EXPECTED SLOWER CELL MOVEMENT HINTS AT A HEAVY RAIN THREAT. WILL CONTINUE TO MENTION THIS AND THE ISO SVR THREAT IN THE HWO. SHOWER/STORM CHANCES WANE WITH TIME TONIGHT GIVEN BOUNDARY LAYER COOLING AND BETTER SYNOPTIC SUPPORT RESIDING NORTH AND WEST OF THE FA. LOWER CHC POPS FOR SHOWER/STORM WARRANTED LATER TONIGHT INTO WEDNESDAY MORNING AS SYSTEM DRY SLOT BRIEFLY WORKS IN. THIS POTENTIAL DRY SLOT SHOULD PROVIDE ENOUGH MORNING SFC HEATING/INSOLATION TO ALLOW FOR ANOTHER ROUND OF SCT/NUM SHOWER/STORMS WED AFTN/EVE AS THE PRIMARY SFC TROUGH TRANSLATES INTO THE SRN GREAT LAKES. STRONGER MID LVL SOUTHWESTERLY FLOW WILL PROVIDE AMPLE DEEP LAYER SHEAR FOR ORGANIZED MUTICELLULAR CLUSTERS AND ISOLATED SUPERCELLS...WITH THE LIMITING FACTORS BEING ANY LINGERING AFFECTS FROM TONIGHT/S CONVECTION AND FOR A LESS UNSTABLE LOW LVL ENVIRONMENT BEHIND TODAY/S PRE-FRONTAL TROUGH- LIKE FEATURE. COOLER THERMAL PROFILE AND SUSTAINABLE UPDRAFTS SUPPORT A HAIL THREAT...WHILE MODEST UNIDIRECTIONAL FLOW THROUGH THE COLUMN AND POSSIBLE MULTICELL ORGANIZATION SUPPORTS A WIND THREAT IF STORMS ARE ABLE TO FIRE AS STILL EXPECT MLCAPE VALUES UP BTW 1000-1500 J/KG. SCT SHOWERS MAY LINGER INTO WEDNESDAY NIGHT...ESPECIALLY IN THE NW...AS DEEP WRAP AROUND MOISTURE ASSOCIATED WITH THE WI UPPER LOW ROTATES IN. && .LONG TERM... THURSDAY THROUGH TUESDAY...AN UPPER LEVEL SYSTEM WILL LIFT NORTH INTO CANADA EARLY IN THE PERIOD AS A RIDGE GRADUALLY BUILDS OVER THE EAST CONUS. THE GFS AND CANADIAN ENSEMBLE ANALOGS ARE SHOWING GOOD AGREEMENT AND REASONABLE CORRELATION/0.86 TO 0.90/ IN THE LARGE SCALE PATTERN OF BUILDING AN UPPER RIDGE OVER THE EASTERN CONUS. A CAVEAT IS FOR A SHORT WAVE TROF TO TOP THE RIDGE AND BRING A CHANCE FOR SHOWERS AND STORMS LATE IN THE PERIOD. FOR NOW...HAVE KEPT FRIDAY THROUGH TUESDAY DRY GIVEN LOW CONFIDENCE IN THIS ABOVE SOLUTION AND LACK OF SUPPORT AMONG GFS ENSEMBLE MEMBERS. OTHERWISE...KEPT A CHANCE FOR SHOWERS THURSDAY AND THURSDAY NIGHT FOLLOWED BY DRY CONDITIONS. THE UPPER LEVEL SYSTEM BECOMES WELL OCCLUDED BY FRIDAY WITH SOME DRIER AIR SPREADING INTO THE AREA FROM THE WEST PER 305K GFS ISENTROPIC SURFACE.. && .AVIATION... / 18Z TAFS / CONVERGENT OUTFLOW BOUNDARY FROM MID MS VALLEY CONVECTION WILL SLIDE EWD INTO THE FA THIS AFTN...LIKELY SUPPORTING SCT SHOWERS/STORMS AT THE TERMINALS WITHIN VERY UNSTABLE THETA-E PLUME. ANY STORMS LATER THIS AFTN AND EARLY THIS EVE WILL LIKELY PRODUCE BRIEF TIMES OF MVFR/IFR CIGS/VIS. CONTINUED WITH A TEMPO GROUP AT BOTH FWA AND SBN TO HIGHLIGHT THIS POTENTIAL. OPTED FOR A CONTINUATION OF AN OPTIMISTIC VFR FCST TONIGHT INTO TOMORROW MORNING AS THE FA WILL REMAIN SOUTH OF A WARM FRONT IN A DECENTLY MIXED WARM SECTOR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...SKIPPER AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 21, 6:02 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 AM EDT TUE JUN 21 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-221000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 602 AM EDT TUE JUN 21 2011 /502 AM CDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST INDIANA THIS AFTERNOON AND SPREAD EASTWARD THROUGH EVENING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS. IN ADDITION...AREAS OF HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN AHEAD OF A COLD FRONT BY WEDNESDAY AFTERNOON OVER NORTHWEST INDIANA AND SPREAD EASTWARD INTO OHIO BY EVENING...WITH AN OUTBREAK OF SEVERE STORMS CONTAINING DAMAGING WINDS AND LARGE HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 21, 6:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 PM EDT TUE JUN 21 2011 MIZ079-080-212230- BRANCH MI-ST. JOSEPH MI- 602 PM EDT TUE JUN 21 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND NORTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLON...OR 13 MILES WEST OF COLDWATER... MOVING NORTH AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... UNION CITY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4207 8508 4194 8513 4197 8539 4208 8535 TIME...MOT...LOC 2202Z 191DEG 10KT 4201 8524 NG
Special weather statement, Jun 21, 6:08 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT TUE JUN 21 2011
OHZ025-212245-
ALLEN OH-
608 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL ALLEN AND EXTREME
SOUTHWESTERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT SHAWNEE...MOVING NORTH AT 25 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LIMA...
ELIDA...
KEMP...
NEEDMORE...
GOMER AND CAIRO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4067 8412 4065 8416 4066 8421 4069 8422
4068 8423 4068 8430 4070 8433 4086 8432
4086 8405
TIME...MOT...LOC 2209Z 192DEG 22KT 4070 8423Special weather statement, Jun 21, 6:10 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT TUE JUN 21 2011
OHZ005-016-212245-
HENRY OH-PUTNAM OH-
610 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN HENRY AND EASTERN
PUTNAM COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR NEAR OTTAWA...MOVING
NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OTTAWA AND GLANDORF...
LEIPSIC...
DESHLER...
GILBOA...
WEST LEIPSIC...
PRENTISS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4092 8399 4091 8400 4092 8418 4117 8411
4125 8388 4092 8388
TIME...MOT...LOC 2210Z 214DEG 25KT 4099 8404
NGLocal storm report, Jun 21, 6:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST DELPHOS 40.84N 84.34W
06/21/2011 M62 MPH ALLEN OH TRAINED SPOTTER
MEASURED 62 MPH WIND GUST AND HAIL SLIGHTLY LARGER THAN
PEAS FALLING
&&
EVENT NUMBER IWX1101069
SCSpecial weather statement, Jun 21, 6:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM EDT TUE JUN 21 2011
INZ005-006-MIZ078-079-212300-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
633 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ELKHART COUNTY IN
NORTH CENTRAL INDIANA...AND WESTERN LAGRANGE COUNTY IN NORTHEAST
INDIANA...AND CASS AND ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF DOWAGIAC TO 7 MILES NORTH OF BRISTOL TO GOSHEN...MOVING NORTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
THREE RIVERS AND LAGRANGE...
MARCELLUS...
MIDDLEBURY...
WHITE PIGEON AND CONSTANTINE...
CENTREVILLE...
JONES...MOTTVILLE AND HONEYVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4191 8541 4181 8537 4160 8536 4153 8570
4156 8591 4172 8597 4207 8617 4208 8557
TIME...MOT...LOC 2233Z 222DEG 34KT 4215 8598 4183 8582
4160 8580Local storm report, Jun 21, 6:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 2 E DELPHOS 40.84N 84.30W
06/21/2011 M0.88 INCH ALLEN OH TRAINED SPOTTER
HAIL WENT FROM PEA TO NICKEL SIZE
&&
EVENT NUMBER IWX1101070
SCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:28 PM EDT | Special Weather Statement | IWX | Cass | 32 min |
| Jun 21, 5:37 PM EDT | Special Weather Statement | IWX | Branch | 23 min |
| Jun 21, 6:00 PM EDT | Special Weather Statement | IWX | Cass | 45 min |
| Jun 21, 6:02 PM EDT | Special Weather Statement | IWX | Branch | 28 min |
| Jun 21, 6:33 PM EDT | Special Weather Statement | IWX | Cass, Saint Joseph | 27 min |
| Jun 21, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 42 min |
| Jun 21, 5:48 PM EDT | Special Weather Statement | IWX | Saint Joseph | 42 min |
| Jun 21, 7:48 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 27 min |
| Jun 21, 7:53 PM EDT | Special Weather Statement | IWX | Noble, Whitley | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.